What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 25, 3:10 PM EST, 35 minutes earlier.
Area forecast discussion, Aug 25, 3:10 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
410 PM EDT Fri Aug 25 2023
.SYNOPSIS...
A weak cold front will drop south of the area this evening. A
small disturbance will drop southeast across the region late
tonight into Saturday morning followed by a secondary cold
front Saturday afternoon and evening. High pressure will then
build in for Sunday and Monday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
East-west cold front extending from southeast Indiana into
far southern Ohio will continue to sag south late this afternoon
and evening. Extreme instability is present. While the SPC
mesoanalysis is not showing it, there is a cap, per the 18Z ILN
sounding. Nonetheless, storms have been developing in this
environment. Bulk shear is rather weak, although low level shear
is relatively good in northeast Kentucky and south central Ohio.
With ample instability, some strong to severe storms will occur.
Expect storms to move south of the area before 00Z. As the
storms and boundary keep moving south late today, this should
bring down the high heat indices.
A disturbance will track southeast out Iowa and push into the
Tri-State late tonight. There is uncertainty how much activity
will hold together into the area, but this remains worthy of
chance PoPs.
It will still be warm and humid, although not quite to the level
of the past few nights. Lows will generally be in the upper 60s
to lower 70s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Some showers and storms may still be ongoing in the southern
counties early Saturday. It does look like some isolated to
scattered showers and storms may redevelop on Saturday afternoon
ahead of a secondary cold front. Whatever does develop will
diminish/move south of the forecast area by early Saturday
evening.
Highs will be in the 80s areawide with lows in the upper 50s to
mid 60s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
High pressure will build in Sunday and Monday with a cooler and
drier airmass. A cold front will move through the area on
Tuesday. It may be moisture starved, so chance of rain does not
look too high. But even cooler air will move in behind it with
highs in the 70s and lows in the lower to mid 50s. Temperatures
will start to warm back up on Friday.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Showers and storms may impact KCVG/KLUK early in the period.
Beyond that, cumulus at all terminals will diminish towards 00Z.
Lingering near surface moisture will allow for mist/fog to
develop, mainly after 06Z, resulting in visibility restrictions.
Some showers and storms could push through the Cincinnati area
towards 12Z. There is a signal that MVFR ceilings may also form
across part of the area at that time.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ060>063-073-
074-082-088.
Excessive Heat Warning until 8 PM EDT this evening for
OHZ070>072-077>081.
KY...Heat Advisory until 8 PM EDT this evening for KYZ100.
Excessive Heat Warning until 8 PM EDT this evening for
KYZ089>099.
IN...Heat Advisory until 8 PM EDT this evening for INZ050-058-059.
Excessive Heat Warning until 8 PM EDT this evening for INZ066-
073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Aug 25, 1:18 PM EST, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
218 PM EDT Fri Aug 25 2023
OHZ026-034-035-042>046-051>056-064-065-261000-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Pickaway-Fairfield-
218 PM EDT Fri Aug 25 2023
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-073>075-080-KYZ089>099-OHZ070>072-077>081-261000-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Butler-
Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-
218 PM EDT Fri Aug 25 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
In addition, isolated thunderstorms this afternoon and evening may
be capable of producing damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-OHZ060>063-073-074-261000-
Wayne-Fayette IN-Union IN-Preble-Montgomery-Greene-Fayette OH-Ross-
Hocking-
218 PM EDT Fri Aug 25 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ100-OHZ082-088-261000-
Lewis-Pike-Scioto-
218 PM EDT Fri Aug 25 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Northeast Kentucky and South
Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
In addition, isolated thunderstorms this afternoon and evening may
be capable of producing damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 25, 3:27 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
427 PM EDT Fri Aug 25 2023
KYZ100-OHZ088-252100-
Lewis KY-Scioto OH-
427 PM EDT Fri Aug 25 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN LEWIS
AND CENTRAL SCIOTO COUNTIES THROUGH 500 PM EDT...
At 426 PM EDT, a strong thunderstorm was located over New Boston,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Clarktown, Lucasville, Sciotodale, Franklin Furnace, Lombardsville,
Saint Paul, Minford, Firebrick, West Portsmouth, Haverhill,
Friendship, Mcdermott, Powellsville, and Lyra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3859 8285 3869 8288 3874 8287 3876 8289
3873 8298 3873 8303 3868 8303 3864 8305
3868 8313 3888 8315 3889 8276 3885 8276
3885 8265 3876 8266 3875 8270 3868 8271
3868 8276 3867 8277 3859 8275 3857 8281
TIME...MOT...LOC 2026Z 328DEG 12KT 3878 8290
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HatzosSpecial weather statement, Aug 25, 3:27 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
427 PM EDT Fri Aug 25 2023
OHZ079>081-252100-
Highland OH-Adams OH-Brown OH-
427 PM EDT Fri Aug 25 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL BROWN,
NORTHWESTERN ADAMS AND SOUTH CENTRAL HIGHLAND COUNTIES THROUGH 500 PM
EDT...
At 427 PM EDT, a strong thunderstorm was located near Winchester,
moving southeast at 20 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winchester, Seaman, Emerald, Mowrystown, Cherry Fork, Fincastle, and
State Route 32 at US Route 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3905 8378 3911 8366 3892 8342 3882 8365
TIME...MOT...LOC 2027Z 319DEG 19KT 3901 8365
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Aug 25, 3:28 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
428 PM EDT Fri Aug 25 2023
KYZ096>098-252100-
Pendleton KY-Robertson KY-Bracken KY-
428 PM EDT Fri Aug 25 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF ROBERTSON,
SOUTHWESTERN BRACKEN AND SOUTHEASTERN PENDLETON COUNTIES THROUGH 500
PM EDT...
At 428 PM EDT, a strong thunderstorm was located over Falmouth,
moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Falmouth, Browning Corner, Neave, Milford, Berlin, Powersville,
Lenoxburg, Santa Fe, Kincaid Lake State Park, Catawba, Petra,
Mckinneysburg, and Hittville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3855 8421 3856 8421 3857 8420 3858 8421
3857 8434 3866 8442 3878 8424 3857 8400
3856 8418
TIME...MOT...LOC 2028Z 318DEG 19KT 3868 8429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CampbellSpecial weather statement, Aug 25, 3:37 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
437 PM EDT Fri Aug 25 2023
KYZ091-092-OHZ077-252115-
Boone KY-Kenton KY-Hamilton OH-
437 PM EDT Fri Aug 25 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN KENTON,
BOONE AND SOUTHWESTERN HAMILTON COUNTIES THROUGH 515 PM EDT...
At 437 PM EDT, a strong thunderstorm was located over Burlington,
moving southeast at 20 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Erlanger, Edgewood,
Elsmere, Fort Mitchell, Villa Hills, Taylor Mill, Fort Wright,
Crescent Springs, Crestview Hills, Lakeside Park, Oakbrook,
Burlington, Union, Delhi Hills, Mack, and Addyston.
This includes I-75 in Kentucky between mile markers 174 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3915 8472 3899 8448 3882 8474 3885 8476
3907 8487
TIME...MOT...LOC 2037Z 318DEG 18KT 3904 8475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Aug 25, 3:44 PM EST, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
444 PM EDT Fri Aug 25 2023
KYZ094>096-252115-
Pendleton KY-Owen KY-Grant KY-
444 PM EDT Fri Aug 25 2023
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF GRANT,
EAST CENTRAL OWEN AND SOUTHWESTERN PENDLETON COUNTIES THROUGH 515 PM
EDT...
At 443 PM EDT, a rapidly developing thunderstorm was located over Dry
Ridge, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williamstown, Crittenden, Dry Ridge, Morgan, Corinth, Stewartsville,
Cherry Grove, Northcutt, Williamstown Lake, Marcus, Twin Bridges,
Keefer, Camp Northward, Holbrook, Sherman, Lawrenceville, and
Cordova.
This includes I-75 in Kentucky between mile markers 144 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3865 8478 3877 8461 3857 8433 3856 8439
3856 8442 3854 8442 3853 8444 3854 8445
3853 8445 3854 8447 3851 8449 3851 8452
3849 8456 3845 8460
TIME...MOT...LOC 2043Z 318DEG 18KT 3866 8464
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CampbellLocal storm report, Aug 25, 3:45 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
445 PM EDT Fri Aug 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Tstm Wnd Dmg 3 SW Brooksville 38.65N 84.11W
08/25/2023 Bracken KY 911 Call Center
Tree down on 165 off of 19. Time estimated
from RADAR.
&&